I am a somewhat new T2, and Im on the normal starter med routine for this type of dibetes, metoformin(glucophage) glyboride, excuse the spellings Im by no means a pharmasist. But I feel like I am 90 years old. I am 36. I work in the Information Technology field, high energy, sharp mind type of job. But I can sleep 20 hours a day and it sin't enough. I ache, I feel like hell, I'm tired all the time, my appetite is nill. My blood sugars have been standard. Nothing out of the ordinary when I do eat and such. I do eat daily so my lack of energy isnt for lack of nutrition. I just feel like I got hit by a truck. And nothing helps. I have an appointment with mu internest, but I was wondering is this normal with T2 diabetes cause it's starting to affect my job and my family life. Even as i type this I want to go home and goto bed. I've read about something called cronfic fatigue syndrome, is this linked to dibetes ? I can't continue like this, I don't have good days. Period.
It is true that some people with diabetes, especially recently diagnosed, feel very tired for a variety of reasons. The first thing ofcourse is that high blood sugars(as well as too-low sugars) often make people feel worn out--what are "standard" blood sugars for you? Second, your body is adjusting to being on medications, some of which can also make you feel worn out until you get used to them. Metformin makes many people feel unwell for some time. There are other things that your doctor should check given your concerns about fatigue, including thyroid disease, blood counts for anemia, general electrolytes and liver tests(after being on new medicines), Vitamin levels and possibly a stress test for starters.
There is an entity called Chronic fatigue syndrome but I am unfortunately not very familiar with the subtleties of its diagnosis. I do know it often is a diagnosis of exclusion, meaning everything else has been ruled out first.
Talk with your doctor soon about checking into other things as well as possible chronic fatigue. And if your blood sugars are routinely high or too low, then your medication may need some adjustment.
Thnak you for your input.
My blood sugars hover between 120-180 whether I eat or not, times its over 200. It is very sporatic at best. I am constantly watching what I eat and drink and I can't keep them steady, I know it changes between not eating(fasting) and after meal blood sugar. But my blood sugar no matter what its at I am always tired. No energy. Very little ambition, I'm starting to wonder if it's deprssion, I haven't been a very happy camper since diagnosed with diabetes. I have appointments with internal medicine and psychiatry. I just know I hate feeling this way.
I feel so sorry for u :( what are u eating, can u write a days worth of meals on here. And how much liquid and what kind? are u eating starchy foods? Like white pasta, white rice, and potatoes, corn, carrots or fast food, junk food, like chips, candy, crackers and sugary filled juices or soda. Try so hard to look at the diabetes as something u will get control of. U didn't say if u needed to loose weight? Is the Metformin giving u stomach cramping or diarrhea? Did u feel this way before getting diagnosed? And just to let u know u are not in a world of Diabetes all alone. Is it maybe anexity? And sleeping takes the worry away? There are millions of us. And u know u can come on here and vent or ask for help. ede, I have had this monster of diabetes on my hip for 35 ys. I definitly no how u feel and it will get better, u are not alone...Debbie
Hey... I was diagnosed in my mid-30s, too. I had been really tired before confirming it was diabetes, and I always get really tired if my blood sugar rises above 160 or so. Really changing my diet, especially getting out of the "3 meals a day" mindset and instead eating a little bit every few hours has really helped me control my blood sugars and my energy levels.
Oh... about a year after being diagnosed I had another round of severe lethargy though I had my bs under good control; turned out I wasn't tolerating Lipitor and as soon as I was taken off of it I was good again... so, if you're on a new statin/cholesterol lowering med, that's something to consider too.
So, definitely see your docs, and like Debbie said, you really can control your diabetes; it does get frustrating at times, but there are a lot of support forums like this one, and a lot of resources out there... so keep taking care of yourself, learn as much as you can, and keep living!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.